MAUDE Adverse Event Report: VYAIRE MEDICAL AIRLIFE HYGROSCOPIC CONDENSER HUMIDIFIER/FILTER (HCHF); HEAT/MOISTURE EXCHANGER, SINGLE-USE

VYAIRE MEDICAL AIRLIFE HYGROSCOPIC CONDENSER HUMIDIFIER/FILTER (HCHF); HEAT/MOISTURE EXCHANGER, SINGLE-USE
Model Number AIRLIFE¿ HYGROSCOPIC CONDENSER HUMIDIFIER/FILTER (HCHF)
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the suspect device has not been returned for evaluation.Therefore, no root cause could be determined yet.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the airlife¿ hygroscopic condenser humidifier (hchf) causing elevated co2 levels, decreased tidal volumes, and increased work of breathing with ventilated patient.The customer confirmed there was no harm occurred to the patient.The staff caught the issue and prevented the harm.There was mild deterioration in blood gas values.
 
Additional Manufacturer Narrative
Result of investigation: according to the investigation, it was observed that all samples are acceptable.Therefore the defect reported by the customer cannot be confirmed.Vyaire medical will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
AIRLIFE HYGROSCOPIC CONDENSER HUMIDIFIER/FILTER (HCHF)
Common Device Name
HEAT/MOISTURE EXCHANGER, SINGLE-USE
Manufacturer (Section D)
VYAIRE MEDICAL
26125 n. riverwoods blvd.
mettawa IL 60045
MDR Report Key10643499
Report Number8030673-2020-00123
Device Sequence Number571074
Product Code BYD
UDI-Device Identifier10190752147218
UDI-Public(01)10190752147218(10)0004103291
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE¿ HYGROSCOPIC CONDENSER HUMIDIFIER/FILTER (HCHF)
Device Catalogue Number5723EU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer12/01/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1